Alert archive / Tennessee / Special Weather Statements in 2016
Special Weather Statement, NWS Nashville, TN
NWS Nashville, TN issued this special weather statement at Aug 1, 2016, 7:39 PM CDT for Cannon County, DeKalb County, Tennessee. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2016, 7:39 PM CDT (00:39 UTC)
- Expired
- Aug 1, 2016, 8:15 PM CDT
- In force
- 36 min
- Issued by
- NWS Nashville, TN
Counties Cannon County, TN, DeKalb County, TN
The radar
The Nashville radar (KOHX), 70 km from the middle of the area, began a volume at 00:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.7 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1309 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 1360 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
312
WWUS84 KOHX 020039
SPSOHX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
739 PM CDT MON AUG 1 2016
TNZ028-062>064-020115-
CANNON TN-DE KALB TN-WILSON TN-RUTHERFORD TN-
739 PM CDT MON AUG 1 2016
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL RUTHERFORD...DE
KALB...NORTHERN CANNON AND SOUTHEASTERN WILSON COUNTIES UNTIL 815 PM
CDT...
AT 739 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES NORTHWEST OF WOODBURY...MOVING EAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SMITHVILLE...WOODBURY...ALEXANDRIA...DOWELLTOWN...LIBERTY...
AUBURNTOWN...CENTER HILL LAKE...READYVILLE...
EDGAR EVANS STATE PARK AND MILTON.
LAT...LON 3586 8572 3585 8579 3585 8584 3584 8584
3585 8585 3585 8587 3583 8589 3583 8591
3577 8620 3599 8629 3611 8589 3610 8589
3609 8587 3612 8585 3613 8583
TIME...MOT...LOC 0039Z 251DEG 27KT 3591 8616
$$
27What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Aug 1, 6:16 PM CDT, 1 hour 23 minutes earlier.
Area forecast discussion, Aug 1, 6:16 PM CDT, 1 hour 23 minutes before
Area Forecast Discussion National Weather Service Nashville TN 616 PM CDT MON AUG 1 2016 .UPDATE... FOR 00Z AVIATION DISCUSSION. && .SHORT TERM... It's another typically hot and muggy summer afternoon across the Mid State, with temperatures ranging from the middle 80s to the lower 90s. Most thunderstorms, as of 2 pm, were confined to the northwest and northern Cumberland Plateau. A shortwave will drop across the area tonight and keep at least a small chance for thunderstorms running for Middle Tennessee. The best chance will be across the north, where the atmospheric moisture will be deepest. Not much to say about the remainder of the short-term forecast, through Friday, as we remain in a seasonably muggy and warm air mass. Expect scattered mainly afternoon and evening thunderstorms each day. Upper level high pressure builds in from the lower and middle Mississippi Valley by Thursday, with daytime highs creeping up a degree or two each day. By Thursday afternoon, maximum heat index values will be pushing to between 100 an 103 degrees in areas west of the Cumberland Plateau. .LONG TERM... A shortwave sweeps from the upper Midwest into New England from Thursday night into Saturday. This pushes a cold front southward into the Ohio River Valley on Friday, which then pivots into a northwest-to-southeast alignment along the eastern edge of the upper level high. By Sunday, a quasi-stationary front sets up from central Illinois down to north-central Georgia, keeping Middle Tennessee in a warm and muggy air mass. Since we'll end up south and west of the frontal boundary, it doesn't look like any drier air will work its way into our neck of the woods. As a result, we keep a chance for thunderstorms running each day during the extended period, from Friday through next Monday. && .AVIATION... 00Z TAF DISCUSSION. Showers and thunderstorms moving through part of Middle TN at TAF time. These will provide a very short period of MVFR cigs/vis with some light rain and VFR conditions for a couple of hours afterwards. Mainly VFR conditions will persist through the remainder of the overnight, with only a couple hours of IFR vis due to this evening's rains at KCKV. Winds will be light, going calm overnight and return to a westerly 8 kts Tuesday afternoon. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......19 AVIATION........Unger
Hazardous weather outlook, Aug 1, 5:04 PM CDT, 2 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 504 PM CDT MON AUG 1 2016 TNZ005>011-023>034-056>066-075-077>080-093>095-022215- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 504 PM CDT MON AUG 1 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...TONIGHT. A FEW STORMS MAY BECOME SEVERE THIS EVENING...ESPECIALLY WEST OF INTERSTATE 65. THE MAIN THREAT WILL BE DAMAGING STRAIGHT LINE WINDS UNTIL 8 PM. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BECOME NECESSARY THIS EVENING. 27
In the hours before
Local storm report, Aug 1, 7:10 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
710 PM CDT MON AUG 01 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0554 PM TSTM WND DMG 9 NE CENTERVILLE 35.89N 87.35W
08/01/2016 HICKMAN TN 911 CALL CENTER
NUMEROUS REPORTS OF TREES DOWN ON CHURCH ROAD.
&&
EVENT NUMBER OHX1601046
FBLocal storm report, Aug 1, 7:11 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
711 PM CDT MON AUG 01 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0548 PM TSTM WND DMG 3 NNW CENTERVILLE 35.83N 87.46W
08/01/2016 HICKMAN TN 911 CALL CENTER
NUMEROUS REPORTS OF TREES DOWN IN THE VACINITY OF
PUCKET HOLLOW ROAD.
&&
EVENT NUMBER OHX1601047
FBSpecial weather statement, Aug 1, 7:13 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
713 PM CDT MON AUG 1 2016
TNZ062-020100-
RUTHERFORD TN-
713 PM CDT MON AUG 1 2016
...SIGNIFICANT WEATHER ADVISORY FOR RUTHERFORD COUNTY UNTIL 800 PM
CDT...
AT 713 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
MURFREESBORO...MOVING EAST AT 20 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MURFREESBORO...WALTERHILL...MILTON...ROCKVALE...
CHRISTIANA AND LASCASSAS.
LAT...LON 3568 8652 3569 8652 3570 8655 3589 8661
3600 8634 3598 8631 3597 8626 3596 8625
3597 8622 3596 8616 3595 8615 3591 8615
3588 8616 3588 8617 3581 8618 3579 8619
3577 8618 3568 8625 3566 8650
TIME...MOT...LOC 0013Z 253DEG 19KT 3581 8647
27Local storm report, Aug 1, 7:21 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
721 PM CDT MON AUG 01 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0454 PM TSTM WND DMG 1 SSE WAVERLY 36.08N 87.78W
08/01/2016 HUMPHREYS TN 911 CALL CENTER
TREES DOWN IN SOUTH WAVERLY
&&
EVENT NUMBER OHX1601048
FBLocal storm report, Aug 1, 7:23 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
723 PM CDT MON AUG 01 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0442 PM TSTM WND DMG 4 ENE WAVERLY 36.11N 87.72W
08/01/2016 HUMPHREYS TN 911 CALL CENTER
TREES DOWN BETWEEN WAVERLY AN MCEWEN.
&&
EVENT NUMBER OHX1601049
FBSpecial weather statement, Aug 1, 7:39 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
739 PM CDT MON AUG 1 2016
TNZ028-062>064-020115-
CANNON TN-DE KALB TN-WILSON TN-RUTHERFORD TN-
739 PM CDT MON AUG 1 2016
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL RUTHERFORD...DE
KALB...NORTHERN CANNON AND SOUTHEASTERN WILSON COUNTIES UNTIL 815 PM
CDT...
AT 739 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES NORTHWEST OF WOODBURY...MOVING EAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SMITHVILLE...WOODBURY...ALEXANDRIA...DOWELLTOWN...LIBERTY...
AUBURNTOWN...CENTER HILL LAKE...READYVILLE...
EDGAR EVANS STATE PARK AND MILTON.
LAT...LON 3586 8572 3585 8579 3585 8584 3584 8584
3585 8585 3585 8587 3583 8589 3583 8591
3577 8620 3599 8629 3611 8589 3610 8589
3609 8587 3612 8585 3613 8583
TIME...MOT...LOC 0039Z 251DEG 27KT 3591 8616
27The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 7:13 PM CDT | Special Weather Statement | OHX | Rutherford | 47 min |
| Aug 2, 7:36 AM CDT | Areal Flood Advisory | OHX | Hickman, Lawrence, Lewis, Maury, Perry | 3 hr |
| Aug 2, 8:47 AM CDT | Areal Flood Advisory | OHX | Giles, Lawrence, Lewis, Perry, Wayne | 3 hr |
| Aug 2, 5:40 PM CDT | Special Weather Statement | OHX | Montgomery | 35 min |
| Aug 2, 6:16 PM CDT | Special Weather Statement | OHX | Montgomery | 44 min |
Nearby
Special Weather Statements in Tennessee, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.